View Full Version : 25 year old needs help

10-05-2010, 08:37 PM
I suffer from difusse thinning hair and was using regaine 5%. Due some readings here I decided to use propeshia so I bought it (1 mg a day) and stopped using minox. About the four month using only propecia I noticed my hair getting thinner, was this caused due the fact i abruptually stopped using minoxidil? I read that I should quit minox so dratically that I should use it for 6 more months, is this right? If so, does anyone has an estimated time until my hair stops shedding? meaning propecia takes over minox?

Also, I noticed that my head has some shinning effect, will someone advice why this happens? is it really necessary to purchase minox and use propecia?

Im 25 years old...

10-07-2010, 08:27 PM
Sorry to hear about your problem. Whenever you first begin a hair loss program, whether it be using minoxidil, taking propecia or avodart, you need to understand that shedding is a natural occurance that usually indicates that the medication is working. The estimated time for the shed varies for each individual but typically it last about 3 months. Propecia works by inhibiting DHT while minoxidil works by increasing the anagen (hair growing) phase. Instead of stopping minoxidil, it is better for most to combine both products to approach hair loss from two different angles.

You have youth on your side so hopefully you'll shortly begin to see some progress. Please understand though that it takes at least 6 months before you'll notice anything. Unfortunately, both propecia and minoxidil only grows hair in a very small percentage of people. It does though reduce the amount of hail loss you're experiencing.

Best of luck to you!

10-08-2010, 07:57 PM
Well I know it sucks, Im fighting this tho, i just purchased minox 5%, will the shedding for leaving it stop now? will i shed more? thanks for your support

10-08-2010, 11:40 PM
Trying to predict how a certain product (minoxidil, propecia, etc.) will affect you against the fight for hair loss is extremely difficult if not impossible to do. You can only go by the typical response and that is, usually, when ever starting a new program, you can expect an increase in shedding for approximately 3 months. Of course, some people never go through the shed while others endure it for a longer period.

I am hoping that your body will re-accept the minoxidil and not go back into that dreaded shedding phase.

On a different note, I read about a women study conducted recently concerning when those fortunate people without any hair loss woes shed more during the year. The good news is that shedding reduces during the winter season and increases from late spring to summer. We'll shortly be approaching the time when our hair will naturally shed less. I'm making the assumption here that "shed" occurs during the same period for both men and women, as well as those suffering from hair loss and those that are not.

I really do wish the very best for you. Good luck and be positive!

Dr. Glenn Charles
10-10-2010, 08:13 PM
I wonder if that has anything to do with why Eskimos do suffer from male pattern baldness. Or is the diet. Probably some kind of combination. Just food for thought.